I just came home from a hospital stay and just discovered I have thrush on my tongue and ulcers on my gums. I have Crohn's and I'm told it could be that, but I've just never had the problem until after my Endoscopy/Colonoscopy. Has anyone every experienced Crohn's ulcers in their mouth and how did they deal with it?
Hi - I have had Crohn's for some 35 yrs - am aware it can spread from the mouth to the anus. I don't recollect having mouth ulcers caused by Crohn's, but I had very bad mouth ulcers when on FEC chemo for breast cancer 4 yrs ago. It is a usual side effect of some chemos. The Oncology dept supplied foc various meds - I think the mouthwashes were Cordosyl and Diflocam and I also had some anti-fungal lozenges, but sorry, can't remember the name. If you ask your pharmacist, I am sure he/she can supply appropriate meds to help. Good luck.
Hi - I've just found some old meds for mouth ulcer - lozenges were called Nystatin - maybe different in the US as I am in the UK.
Just my opinion but I would beware of healing.well website - I have had Crohn's for some 35 yrs, now on chemo for it, and I find that site has a lot of "snake oil" peddlers and other alternative health prosleytisers. I rely on allopathic medicines that have been peer tested by fully trained Western doctors - none of these junk meds have been subjected to double blind trials and can be dangerous.
I also have breast cancer and have looked at the research on the apricot kernel(laetrile) meds promulgated in Mexico - banned in the USA, yet when people are desperate they go there. One of my friends in the US took her terminally ill husband there, he had to be airlifted back to Florida because of the treatment, and died. They don't show these occurrences in their website. Beware!
I have thrush and ulsers in mouth all the time but mine are from my autoammune disease sometimes from certain medication. It could be from your cimo meds. You might check and see if that is what is causing them. My doc gives me a oral wash to gargle and swish in my mouth that helps them. Hope this helps you out.
I have crohns aswell. I also deal with the thrush in my mouth as a result. When the thrush is active its a good idea to watch what you drink and eat. Sodas and mint or menthol will cause it get worse. and it can go clear down you throat and into your stomach causing you to feel very sick all the time. I find that the diflucan pill works most effectively, and if you have trouble getting your dr. to prescribe it for that, tell them you have a yeast infection and they will just call it in. If not there is a mouth rinse they can prescribe for that aswell.
My 15 yr old daughter has crohns of the mouth and has had every operation possible + tests for allergies, lots of different medications and creams possible which did not help. This started when she was 11 yrs old.
Her mouth was so swollen she could hardly fit a straw between her lips, she had sores all over her mouth that starts on each side of her mouth just like cold sores do, small pin size rashes going up to her cheeks and redness and swelling in all of these areas.
She has had the top specialists for children and adults trying to figure out what she had. It took until one week ago to actually diagnose her disease.
Her specialist decided not to use steroids on her as she is so young and suggested we keep using what our local doctor prescribed as it seems to work. (he was very surprised when we told him what our doctor said to use)
My local doctor said one thing might just work here: Kenacomb ear oitment.
This ear ointment is amazing, within a week all sores and swelling had gone, she does have slight redness on the left side under her lip... sometimes a little swelling starts there but we know that is a sign her mouth is about to flare up again and she starts using the Kenacomb again for a few days and all is good again.
Hope this amazing little tube of ointment can help someone else :)
I am 36 yes old, and was diagnosed with chrons a year and half ago. Aside from the typical symptoms, I have recently developed mouth issues - canker sores, swelling in mouth and throat. When it flares up, it is difficult to swallow. My Gastro is pretty clueless... I told him about the swelling to my mouth and he said that it looked like Bell's palsy - a neurological condition. He said that the swelling had no relationship with chron's. I welcome any thoughts suggestions.
Hi All, just a quick note. I have been experiencing a sore mouth and gums for some years. My ENT suffers from Crohns and he suggested Vitamin E Complex. In Germany this comes in small satchets and is a little like sherbet. It certainly works for me and is not overly expensive. Together with it being 'none-prescription' or over the counter I feel it is worth every penny/cent/Euro Cent. Hope this offers some relief to some of you fellow sufferers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.